Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gst919

Isotretinoin Low-Ultra Low Dose Long Term Safety

Recommended Posts

Hi all , how about , first of all I would like to introduce myself as this is my first post . I've been reading this forum a while and I have decided to register to write this post . Forgive me if my English is not very good since I'm from Spain and it is not my native language and I'm using google translate : P .

My case is the following : Currently I have 28 years and a problem of skin and hair very very oily and acne that is difficult to control , which leads me anxiety, depression , discomfort , well now you know what I mean ... I took a course with isotretinoin as 13 years ago , can not remember the dose or time, but it helped me with acne because my face was very bad and still I have enough scars. However, my oily skin problem returned and have tried all kinds of treatment without success to fix it and nothing has worked , so I have considered re-taking isotretinoin . Anyway, I thought about taking it on my own for several reasons , if I go to a dermatologist may not prescribe and think my problem is not enough to take it, or give me a low dose over x months and then return back oil (my brother has done two courses of isotretinoin and has also failed to solve the problem) .i dont want to take a standard dose of 0.5 - 1mg / kg as I think it is a dose too toxic for the body.

I have read a lot about the low doses for a long time and I think it could be an interesting solution , but I asked a couple of dermatologists and they said that you can take for a long time , even years, but at some point would have to leave , then I think ,why to do this if my oil will come back? so my idea is to take isotretinoin indefinitely until: a) it solves my problem naturally with age b ) solve my problem is due to some kind of atrophy of the sebaceous glands produced by the drug c ) appear side effects and have to leave d ) some new remedy appears less dangerous .

Well , the fact is that I started taking , first was with 2.5 mg a day a few weeks , and now I'm with 5mg per day two weeks now . With 2.5 mg daily i saw something, it had better face and less fat , but with 5mg i have perfect skin , there are still some fat but much less , it's like less dense , and acne has disappeared. The truth is that I am delighted , but I continued to look for more information on the safety of this treatment.

Well , now comes the important thing . I've been looking very much information and many cases of people and experiences , until I found this:http://www.unboundmedicine.com/washingtonmanual/ub/citation/1626958/Skeletal_hyperostosis_in_patients_receiving_chronic_very_low_dose_isotretinoin_

Basically it is a study that is to say that some patients who took 0.14 mg / kg for 3 years was observed to increase the risk of hyperostosis . At this point I thought, well, maybe I should leave because taking doses as low (in my case and 70kg weight equivalent to 10mg a day is supposed to be a low dose ) increases the risk of these effects , so this therapy may be hazardous in the long term .

But at the same time I was looking for information on hypervitaminosis as isotretinoin is a derivative of the vitamin a. I was taking a multivitamin that contains vitamin A , so I was figuring to see if I could or not continue to take it or I could produce hypervitaminosis . The most is that I saw that the side effects of isotretinoin are similar or equal to those of the hiperviaminosis a , and calculate the equivalent amounts of isotretinoin comom if I take vitamin A , and note the following : chronic hypervitaminosis a is produced by taking an amount greater than or equal to 25,000 IU of vitamin A for long periods of time ( a year or more ) . Ui 25,000 equivalent to about 7.5 mg of vitamin.

If we consider that isotretinoin is a type of vitamin A, this means taking a daily dose of 7.5mg isotretinoin + Vitamin A = chronic hypervitaminosis, which means side effects such as bony changes (hyperostosis, etc. .. ).

So I started to calculate what dose might be "safe". If we consider that the diet gives us approximately the recommended daily amount of vitamin A are 0.8 mg (2666 IU approx). If we subtract 7.5 to 0.8 = 6.7 mg. From this it follows that taking at least 6.7 mg of isotretinoin per day carries a high risk of occurrence of a chronic hypervitaminosis. The maximum amount that I think could be considered safe would be around 5mg per day (16666ui) would be 16666 +2666 = 19332ui, leaving a safety margin of about 5000ui.

In my case I have the intention to be a year taking 5mg a day and then reduce it to 20mg a week. This dose of 20mg a week I have seen repeated in pretty places, including forums I've seen in my country that at least two people have been prescribed for life by dermatologists for chronic rosacea . This dose is equivalent to 2.8 mg per day ( 9333ui ) , and I think it offers a good compromise between performance / security .

This in my case would take 13.7 mg / kg / year, so that would have to be 8.7 years to take the equivalent of 120mg/kg treatment . This dose is within the recommended doses by dr. Plewig . Http://health.dir.groups.yahoo.com/group/rosacea-support/message/55494 This study also says that this dose is probably not produce side effects.

The effects in the liver , triglycerides , etc ... with these doses as low is very unlikely to occur any dangers , especially if it is a life and a healthy diet , it is also easy to control with blood tests every few months.

I also think it would be appropriate radiographs performed at least once a year to monitor the possible negative effects on bones.

Well these are the conclusions I have reached after much research and reading, I like to know that opinais about it and if anyone can bring something more to the issue .

Thank you very much !

Share this post


Link to post
Share on other sites

Hello. Im Héctor and I´m have been on this regimen for about 2 years. Looking forward to read more posts from you!

Did you experience any side effects?

Share this post


Link to post
Share on other sites

I´m Héctor

28 years old

Latin American

Dark skin

Previous regimens: After trying everything, ​I went trough two previous regular isotretinoin treatments (4 months taking 20 mg daily) but acne came back after 4 - 5 months.

My actual regimen: Isotretinoin 20 mg per week. (one pill) ... I´ve been doing that for about 2 years. (Without prescription)

Side effects: dry lips but not chopped, less oil on my skin. Sometimes I feel a pain in my lower back... but a lot of my peers do.. so idk if isotretinoin got something to do with it...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×